Existence, data dependence and stability of fixed points of multivalued maps in incomplete metric spaces


In this paper we formulate a setvalued fixed point problem by combining four prevalent trends of fixed point theory. We solve the problem by showing that the set of fixed points is nonempty. Further we have a data dependence result pertaining to the problem and also a stability result for the fixed point sets. The main result is extended to metric spaces with a graph. The results are obtained without the use of metric completeness assumption which is replaced by some other conditions suitable for solving the fixed point problem. There are some consequences of the main result. The main result is illustrated with an example.


metric space; α-completeness; α-continuity; fixed point; data dependence; stability

M.R. Alfuraidan and M.A. Khamsi, Caristi fixed point theorem in metric spaces with a graph, Abstr. Appl. Anal. 2014, Art. ID 303484, 5 pp.

I. Altun and A. Erduran, A Suzuki type fixed-point theorem, Int. J. Math. Math. Sci. 2011, Art. ID 736063, 9 pp.

Q.H. Ansari, Metric Spaces: Including Fixed Point Theory and Set-valued Maps, Alpha Science International Ltd., Oxford, 2010.

G.V.R. Babu and M.V.R. Kameswari, Coupled fixed points of generalized contractive maps with rational expressions in partially ordered metric spaces, J. Adv. Res. Pure Math. 6 (2014), no. 2, 43–57.

R.K. Bose and R.N. Mukherjee, Stability of fixed point sets and common fixed points of families of mappings, Indian J. Pure Appl. Math. 11 (1980), no. 9, 1130–1138.

D.W. Boyd and J.S.W. Wong, On nonlinear contractions, Proc. Amer. Math. Soc. 20 (1969), 458–464.

R.F. Brown, M. Furi, L. Górniewicz, and B. Jiang (eds.), Handbook of Topological Fixed Point Theory, Springer, Dordrecht, 2005.

S. Chandok, Some fixed point theorems for (α,β)-admissible Geraghty type contractive mappings and related results, Math. Sci. (Springer) 9 (2015), no. 3, 127–135.

C. Chifu and G. Petruşel, Coupled fixed point results for (ϕ,G)-contractions of type (b) in b-metric spaces endowed with a graph, J. Nonlinear Sci. Appl. 10 (2017), no. 2, 671–683.

A. Chiş-Novac, R. Precup, and I.A. Rus, Data dependence of fixed points for non-self generalized contractions, Fixed Point Theory 10 (2009), no. 1, 73–87.

B.S. Choudhury, N. Metiya, and C. Bandyopadhyay, Fixed points of multivalued α-admissible mappings and stability of fixed point sets in metric spaces, Rend. Circ. Mat. Palermo (2) 64 (2015), no. 1, 43–55.

B.S. Choudhury, N. Metiya, and S. Kundu, Existence, data-dependence and stability of coupled fixed point sets of some multivalued operators, Chaos Solitons Fractals 133 (2020), 109678, 7 pp.

Lj.B. Ćirić, A generalization of Banach’s contraction principle, Proc. Amer. Math. Soc. 45 (1974), 267–273.

B.K. Dass and S. Gupta, An extension of Banach contraction principle through rational expression, Indian J. Pure Appl. Math. 6 (1975), no. 12, 1455–1458.

M. Dinarvand, Fixed point results for (ϕ,ψ)-contractions in metric spaces endowed with a graph and applications, Mat. Vesnik 69 (2017), no. 1, 23–38.

D. Dorić, Z. Kadelburg, and S. Radenović, Edelstein-Suzuki-type fixed point results in metric and abstract metric spaces, Nonlinear Anal. 75 (2012), no. 4, 1927–1932.

P.N. Dutta and B.S. Choudhury, A generalisation of contraction principle in metric spaces, Fixed Point Theory Appl. 2008, Art. ID 406368, 8 pp.

R. Espínola and A. Petruşel, Existence and data dependence of fixed points for multivalued operators on gauge spaces, J. Math. Anal. Appl. 309 (2005), no. 2, 420–432.

N. Hussain, M.A. Kutbi, and P. Salimi, Fixed point theory in α-complete metric spaces with applications, Abstr. Appl. Anal. 2014, Art. ID 280817, 11 pp.

J. Jachymski, The contraction principle for mappings on a metric space with a graph, Proc. Amer. Math. Soc. 136 (2008), no. 4, 1359–1373.

D.S. Jaggi and B.K. Dass, An extension of Banach’s fixed point theorem through a rational expression, Bull. Calcutta Math. Soc. 72 (1980), no. 5, 261–262.

R. Kannan, Some results on fixed points, Bull. Calcutta Math. Soc. 60 (1968), 71–76.

M. Kikkawa and T. Suzuki, Three fixed point theorems for generalized contractions with constants in complete metric spaces, Nonlinear Anal. 69 (2008), no. 9, 2942–2949.

W.A. Kirk and B. Sims (eds.), Handbook of Metric Fixed Point Theory, Springer, Dordrecht, 2001.

M.A. Kutbi and W. Sintunavarat, On new fixed point results for (α,ψ,ξ)-contractive multi-valued mappings on α-complete metric spaces and their consequences, Fixed Point Theory Appl. 2015, 2015:2, 15 pp.

N. Mizoguchi and W. Takahashi, Fixed point theorems for multivalued mappings on complete metric spaces, J. Math. Anal. Appl. 141 (1989), no. 1, 177–188.

G. Moț and A. Petruşel, Fixed point theory for a new type of contractive multivalued operators, Nonlinear Anal. 70 (2009), no. 9, 3371–3377.

S.B. Nadler Jr., Multi-valued contraction mappings, Pacific J. Math. 30 (1969), 475–488.

O. Popescu, Two fixed point theorems for generalized contractions with constants in complete metric space, Cent. Eur. J. Math. 7 (2009), no. 3, 529–538.

O. Popescu, A new type of contractive multivalued operators, Bull. Sci. Math. 137 (2013), no. 1, 30–44.

C. Robinson, Dynamical Systems. Stability, Symbolic Dynamics, and Chaos, Second edition, CRC Press, Boca Raton, 1999.

I.A. Rus, A. Petruşel, and A. Sîntămărian, Data dependence of the fixed points set of multivalued weakly Picard operators, Studia Univ. Babeş-Bolyai Math. 46 (2001), no. 2, 111–121.

B. Samet, C. Vetro, and P. Vetro, Fixed point theorems for α-ψ-contractive type mappings, Nonlinear Anal. 75 (2012), no. 4, 2154–2165.

S.L. Singh, S.N. Mishra, and W. Sinkala, A note on fixed point stability for generalized multivalued contractions, Appl. Math. Lett. 25 (2012), no. 11, 1708–1710.

T. Suzuki, A generalized Banach contraction principle that characterizes metric completeness, Proc. Amer. Math. Soc. 136 (2008), no. 5, 1861–1869.


Published : 2022-12-20

ChoudhuryB. S., MetiyaN., KunduS., & KhatuaD. (2022). Existence, data dependence and stability of fixed points of multivalued maps in incomplete metric spaces. Annales Mathematicae Silesianae, 37(1), 32-48. Retrieved from https://www.journals.us.edu.pl/index.php/AMSIL/article/view/14987

Binayak S. Choudhury 
Department of Mathematics, Indian Institute of Engineering Science and Technology, Shibpur  India
Nikhilesh Metiya  metiya.nikhilesh@gmail.com
Department of Mathematics, Sovarani Memorial College, Jagatballavpur  India
Sunirmal Kundu 
Department of Mathematics, Government General Degree College, Salboni  India
Debashis Khatua 
Department of Mathematics, Indian Institute of Engineering Science and Technology, Shibpur  India

Creative Commons License

This work is licensed under a Creative Commons Attribution 4.0 International License.

The Copyright Holders of the submitted text are the Author and the Journal. The Reader is granted the right to use the pdf documents under the provisions of the Creative Commons 4.0 International License: Attribution (CC BY). The user can copy and redistribute the material in any medium or format and remix, transform, and build upon the material for any purpose.

  1. License
    This journal provides immediate open access to its content under the Creative Commons BY 4.0 license (http://creativecommons.org/licenses/by/4.0/). Authors who publish with this journal retain all copyrights and agree to the terms of the above-mentioned CC BY 4.0 license.
  2. Author’s Warranties
    The author warrants that the article is original, written by stated author/s, has not been published before, contains no unlawful statements, does not infringe the rights of others, is subject to copyright that is vested exclusively in the author and free of any third party rights, and that any necessary written permissions to quote from other sources have been obtained by the author/s.
  3. User Rights
    Under the Creative Commons Attribution license, the users are free to share (copy, distribute and transmit the contribution) and adapt (remix, transform, and build upon the material) the article for any purpose, provided they attribute the contribution in the manner specified by the author or licensor.
  4. Co-Authorship
    If the article was prepared jointly with other authors, the signatory of this form warrants that he/she has been authorized by all co-authors to sign this agreement on their behalf, and agrees to inform his/her co-authors of the terms of this agreement.